A service provided by the BC Centre for Disease Control

Ask us

You are here

My boyfriend has jst been diagonised of staphylococcus aereus please I want to know the dangers and the solutions also when am due to go for my own test.

Hi

Staphylococcus aureus (staph) is a common bacteria that many people have on their skin or in their nose. Up to 25% of people will have the bacteria and for most people it does not cause any symptoms or concerns.

In certain situations people can develop staph infections of the skin or the respiratory tract for example sinus infections. A common way that people can get skin staph infections is if the skin gets broken and the bacteria on the skin gets into the wound. Cleaning any new wounds and washing your hands before and after touching a wound will help prevent staph infections. Staph infections can be treated with antibiotics.

We don’t consider staphylococcus aureus to be a sexually transmitted infection but at the same time it is something that is passed from skin to skin contact. I am not sure what type of staph infection your boyfriend has but I can give some general suggestions. If your boyfriend has a skin infection I would recommend not coming in direct contact with the wound and have your boyfriend wash his hands and cover the wound if possible.

Hand washing is a good way to prevent staph infections passing to other parts of your body or to someone else.

In regard to testing for staph this really depends on what type of staph infection your boyfriend has and if you are getting any symptoms. I would just recommend talking with your boyfriend’s health care professional to see if they recommend anything for you. In most situations they would not do any testing for partners who do not have any symptoms.

In regard to testing for sexually transmitted infections (STI), this really depends on your own situation. STI are common and most people do not get symptoms, have a look at our page on when to test for suggestions on when to get a STI test.
 

Please leave a comment to let us know if this answers your question or if you need more information.

Health Nurse

For other readers, please feel free to leave a comment, or let us know if this was helpful.

This answer was posted on July 3, 2014

Community comments

Health Nurse says:

In this situation, I would advise returning to your doctor to report the return of symptoms as you may need further assessment and treatment. health nurse

isimiakyi says:

Dear Dr,
I have been having boil in side of my private part too often now for close to 2years, it is always too painful until it burst and the pus will be brownish and smelling, the last was last week and i did test and the result shows it is Staph Aureus. please can it be true and what treatment is best for it

Health Nurse says:

Please return to your doctor for assessment of your testicle pain. This way they can order any further tests and/or treatment if needed.

Health Nurse says:

A common way that people can get skin staph infections is if the skin gets broken and the bacteria on the skin gets into the wound. Cleaning any new wounds and washing your hands before and after touching a wound will help prevent staph infections. Staph infections can be treated with antibiotics. Your doctor can prescribe the antibiotics to treat this infection. 

don quixote says:

Dear Health Nurse,

A few months ago I had unprotected sex with someone whose STD status I didn't know, all I knew was she was a blood donor. 10 Days after that, my right testicle got swollen and red. My tongue white and cracked. Suspecting chlamydia trachomatis I went to see the urologist who in turn suggested possible Candida Albicans infection. He recommended ayzthromicin 500 mg 1 pill x 3 days, not in a single dose. The 1st day my ball looked normal, 2nd day of treatment my nails went white and got vertical ridges on them. Noticed some blood boils on fingers. Subsequent to this treatment I took two STD tests at two different labs, including HIV but also sperm, urin, oral swab. Nothing pathogenic came out, including Candida or else. Meanwhile my tongue is white and cracked, my belly swollen and right ball hanging lower. A prostate secretion exam revealed staph aureus. I took Gentamicin shots for 12 days, 2 a day yet my tongue is still white. How do I get rid of this staph? Thanks

Health Nurse says:

In this situation, I would advise returning to your doctor to report the return of symptoms as you may need further assessment and treatment. health nurse

Add a comment

Log in or register to post comments